Alert archive / Mississippi / Tornado Warnings in 2013

Tornado Warning 23, NWS New Orleans, LA

February 21, 2013Amite County, Pike County, Mississippi

NWS New Orleans, LA issued this tornado warning at Feb 21, 2013, 9:14 PM CST for Amite County, Pike County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 21, 2013, 9:14 PM CST (03:14 UTC)
Expired
Feb 21, 2013, 9:45 PM CST
In force
31 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Amite County, MS, Pike County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 21, 5:20 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 3.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2013-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 421 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2013-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 640 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
421 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
524 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
640 m²/s²
0-3 km storm-relative helicity
752 m²/s²
Significant tornado parameter
1.8
Supercell composite
11.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

465 
WFUS54 KLIX 220314
TORLIX
MSC005-113-220345-
/O.NEW.KLIX.TO.W.0023.130222T0314Z-130222T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
914 PM CST THU FEB 21 2013

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN AMITE COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITY OF LIBERTY...
  NORTHERN PIKE COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITY OF MCCOMB...

* UNTIL 945 PM CST

* AT 909 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LIBERTY...
  MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MCCOMB AND MAGNOLIA BY 940 PM CST...
  SUMMIT BY 945 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
MARBLE SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS NEAR 60 MPH.

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST THURSDAY EVENING
FOR SOUTHERN MISSISSIPPI.

&&

LAT...LON 3115 9026 3101 9077 3118 9085 3136 9037
      3135 9035
TIME...MOT...LOC 0314Z 249DEG 31KT 3113 9070

$$


24/RR
3 follow-up statements
290 
WWUS54 KLIX 220326
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
926 PM CST THU FEB 21 2013

MSC005-113-220345-
/O.CON.KLIX.TO.W.0023.000000T0000Z-130222T0345Z/
AMITE MS-PIKE MS-
926 PM CST THU FEB 21 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CST FOR NORTHERN
PIKE AND EAST CENTRAL AMITE COUNTIES...

AT 922 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
STORM WAS LOCATED 8 MILES WEST OF MCCOMB AIRPORT...OR 10 MILES
SOUTHWEST OF MCCOMB...MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MCCOMB AIRPORT...MCCOMB AND MAGNOLIA BY 935 PM CST...
  SUMMIT BY 940 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
LARGE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS NEAR 60 MPH.

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST THURSDAY EVENING
FOR SOUTHERN MISSISSIPPI.

&&

LAT...LON 3116 9026 3106 9063 3122 9070 3135 9035
TIME...MOT...LOC 0326Z 250DEG 35KT 3117 9056

$$


24/RR
617 
WWUS54 KLIX 220333
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
933 PM CST THU FEB 21 2013

MSC005-220343-
/O.CAN.KLIX.TO.W.0023.000000T0000Z-130222T0345Z/
AMITE MS-
933 PM CST THU FEB 21 2013

...THE TORNADO WARNING FOR EAST CENTRAL AMITE COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST THURSDAY EVENING
FOR SOUTHERN MISSISSIPPI.

LAT...LON 3135 9035 3116 9026 3115 9055 3127 9055
      3129 9050 3132 9043
TIME...MOT...LOC 0333Z 250DEG 35KT 3120 9049

$$

MSC113-220345-
/O.CON.KLIX.TO.W.0023.000000T0000Z-130222T0345Z/
PIKE MS-
933 PM CST THU FEB 21 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CST FOR NORTHERN
PIKE COUNTY...

AT 930 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS STORM WAS LOCATED
NEAR MCCOMB AIRPORT...OR NEAR MCCOMB...MOVING EAST AT 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST THURSDAY EVENING
FOR SOUTHERN MISSISSIPPI.

&&

LAT...LON 3135 9035 3116 9026 3115 9055 3127 9055
      3129 9050 3132 9043
TIME...MOT...LOC 0333Z 250DEG 35KT 3120 9049

$$


24/RR
016 
WWUS54 KLIX 220344
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
944 PM CST THU FEB 21 2013

MSC113-220353-
/O.EXP.KLIX.TO.W.0023.000000T0000Z-130222T0345Z/
PIKE MS-
944 PM CST THU FEB 21 2013

...THE TORNADO WARNING FOR NORTHERN PIKE COUNTY WILL EXPIRE AT 945 PM
CST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST THURSDAY EVENING
FOR SOUTHERN MISSISSIPPI.

THIS STORM CONTINUES TO SHOW LIGHT ROTATION AT THIS TIME. PIKE 
COUNTY EMERGENCY MANAGEMENT REPORTED SMALL HAIL IN MCCOMB AND VERY 
HEAVY RAINFALL. NO OTHER DAMAGE WAS REPORTED. THE WARNING WILL BE 
ALLOWED TO EXPIRE AND THE STORM WILL CONTINUE TO BE CLOSELY 
MONITORED. 

LAT...LON 3135 9035 3116 9026 3115 9055 3127 9055
      3129 9050 3132 9043
TIME...MOT...LOC 0343Z 250DEG 35KT 3124 9038

$$


24/RR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Feb 21, 8:19 PM CST, 55 minutes earlier.

Area forecast discussion, Feb 21, 8:19 PM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
819 PM CST THU FEB 21 2013

.UPDATE...

THE STRONG GUSTY WINDS THAT WERE AFFECTING THE AREA HAVE DROPPED
OFF CONSIDERABLY IN THE LAST HOUR. WINDS OF 15 TO 20 MPH WILL
CONTINUE THROUGH THE EVENING HOURS OUT OF THE SOUTH...BUT THE
STRONG WIND GUSTS TO 30 MPH OR HIGHER OR NO LONGER EXPECTED. GIVEN
THIS...ALLOWED THE WIND ADVISORY TO EXPIRE. HAVE ALSO ADJUSTED
POPS A BIT FOR TONIGHT...WITH LOWER POPS SOUTH OF THE INTERSTATE
10 CORRIDOR. OVERALL...HAVE CHANCE POPS FOR THIS AREA...WITH
LIKELY AND HIGHER POPS OVER NORTHERN AND WESTERN ZONES. THERE
CONTINUES TO BE A RISK OF SOME ISOLATED SEVERE THUNDERSTORMS
DEVELOPING OVER SOUTHWEST MISSISSIPPI FOR THE NEXT FEW HOURS.

&&

.PREV DISCUSSION... /ISSUED 545 PM CST THU FEB 21 2013/

UPDATE...

HAVE DECIDED TO EXTEND THE WIND ADVISORY THROUGH 8 PM...AS STRONG
WINDS OF 20 TO 25 MPH WITH GUSTS OVER 30 MPH CONTINUE TO IMPACT
COASTAL MISSISSIPPI AND LOUISIANA. THESE STRONG WINDS WILL BEGIN
TO GRADUALLY DIMINISH AFTER 8 PM...AS A FRONTAL BOUNDARY MOVES
CLOSER TO THE FORECAST AREA...AND THE OVERALL PRESSURE GRADIENT
ACROSS THE REGION SLACKENS UP A BIT.

PREV DISCUSSION... /ISSUED 351 PM CST THU FEB 21 2013/

SHORT TERM...
SURGE OF MOISTURE HAS COMMENCED ACROSS THE AREA. OBSERVATIONS
INDICATE THAT SURFACE DEWPOINTS HAVE INCREASED 25 TO 30 DEGREES
ACROSS THE ENTIRE CWA AS WARM FRONT MARCHES NORTH. SURFACE LOW
CONTINUES TO DEEPEN AS IT MOVES NORTHEASTWARD CROSSING THE TX/LA
BORDER NEAR SHV. THE LOW IS ANALYZED AT 1004MB WHICH IS DEEPER THAN
MODELS FORECASTED YSTRDY. 18Z SOUNDING HERE IN SLIDELL SHOWS A VERY
PRONOUNCED WARM LAYER NOT FAR OFF THE SFC. WITH TEMPS ONLY IN THE
MID 60S TO BARELY LOWER 70S...IT WILL BE TOUGH FOR ANY STORMS BE
MUCH MORE THAN VERY ELEVATED. AT LEAST THATS BEEN THE CASE MOST OF
THE DAY TODAY. HEIGHTS WILL CONTINUE TO FALL THIS AFTN AND EVENING
WHICH MAY HELP ERODE THAT WARM LAYER. AT THE SAME TIME...DEWPOINTS
LIKELY TO COME UP A LITTLE MORE WHERE IT CAN. SO STILL HAVE SOME
TIME FOR SEVERE STORMS TO DEVELOP AS THE COLD FRONT APPROACHES. THE
MAIN THREAT AREA LOOKS BE ALONG AND NORTH OF A DONALDSONVILLE TO
SLIDELL LINE THROUGH THE EVENING HOURS. ALL ACTIVITY SHOULD BE ON
THE DOWNFALL IN INTENSITY AFTER MIDNIGHT.

LONG TERM...
SOUTHWESTERLY UPPER LEVEL FLOW PATTERN NOT EXPECTED TO CHANGE MUCH
IN GENERAL THROUGH THE WEEKEND. FRONTAL BOUNDARY MOVING IN TODAY
WILL STALL ALONG THE COAST TONIGHT THEN RETROGRADE BACK NORTH
SLIGHTLY ON FRIDAY. A WEAK SFC LOW WILL RIDE ALONG THIS BOUNDARY
FIRE OFF ANOTHER ROUND OF SHOWERS AND NON-SEVERE THUNDERSTORMS.
AFTER CONTINUED RAIN FRIDAY NIGHT...A WEAK UPPER TROUGH WILL SWING
THROUGH SATURDAY WHICH WILL PUSH THE FRONT OFFSHORE. THUS DRYING OFF
MOST OF THE FORECAST AREA SAT AFTN THRU SUNDAY.

THE BOUNDARY WILL THEN RETROGRADE BACK NORTHWARD ACROSS THE CWA
SUNDAY NIGHT. THE POTENTIAL FOR SEVERE WEATHER SUNDAY NIGHT STILL
EXISTS. GFS SUGGESTS A QUICKER MOVING UPPER TROUGH WILL BRING
CLEARING FRONT EARLY MONDAY. THIS IS DIFFERENT FROM THE LAST SEVERAL
RUNS SO WILL NOT MODIFY FCST BUT RATHER STICK TO PREVIOUS WETTER
FORECAST WHICH IS MORE INLINE WITH THE ECMWF. DEEP UPPER TROUGH AND
ASSOCIATED STRONG COLD FRONT WILL SWEEP THROUGH MONDAY TO FINALLY
CLEAR US OUT.

WILL REMAIN DRY FOR THE REST OF NEXT WEEK AS THE AREA REMAINS UNDER
NW FLOW. MODELS HINTING AT A SECONDARY COLD SURGE END OF NEXT WEEK
AND MAY HAVE TO DROP FORECAST TEMPS IN SUBSEQUENT PACKAGES.

MEFFER

MARINE...
SURFACE LOW IS CURRENTLY DEEPENING AND TRACKING NORTHEASTWARD ACROSS
NORTHWESTERN LOUISIANA. TIGHT PRESSURE GRADIENT IS RESULTING IN
STRONG ONSHORE FLOW ACROSS THE COASTAL WATERS. SHOWERS AND
THUNDERSTORMS WILL INCREASE ACROSS THE COASTAL WATERS LATE THIS AFTN
INTO THE EVENING AND OVERNIGHT HOURS. THE POTENTIAL EXISTS FOR
STRONG STORMS WITH DOWNDRAFTS OVER GALE FORCE. THUS...SPECIAL MARINE
WARNINGS MAY BE NEEDED FOR TIDAL LAKES EARLIER OR OFFSHORE WATERS
LATER TODAY/NIGHT. ASSOCIATED COLD FRONT WILL STALL ACROSS THE
COASTAL WATERS OVERNIGHT. THIS BOUNDARY WILL MEANDER NORTH AND SOUTH
THROUGH SATURDAY. EXPECTING MODERATE RAINFALL THROUGH THAT PERIOD
WITH NEAR EXERCISE CAUTION WIND SPEEDS ON THE SOUTH SIDE OF THE
FRONT. WEAK UPPER TROUGH RUNNING NEWD ALONG THE SWRLY FLOW WILL PUSH
THE FRONT OUT INTO THE CENTRAL GULF SATURDAY. THE BOUNDARY WILL COME
BACK NORTH ACCOMPANIED BY A SURFACE LOW SUNDAY NIGHT. COULD HAVE
ANOTHER BRIEF PERIOD OF EXERCISE CAUTION WINDS. FINALLY...A STRONG
COLD FRONT WILL SWEEP THROUGH THE AREA MONDAY WHICH WILL LIKELY
BRING OFFSHORE WINDS UP TO AROUND ADVISORY CRITERIA.

MEFFER

AVIATION...LOW CIGS AND CONVECTION WILL CONTINUE TO BE A PROBLEM.
WARM FRONT HAS PUSHED NORTH OF MOST TERMINALS WHICH ALLOWED BASES TO
RISE A TAD BUT STILL SEEING WIDESPREAD CIG HEIGHTS OF 1700-2500 FT.
ANY CONVECTION WILL LEAD TO A TEMPO DROP IN CIG HEIGHTS AND VISBYS.
FRONT SHOULD PUSH IN THE REGION AFTER 9Z AND CIGS WILL LIKELY LOWER
AGAIN WITH IT....POSSIBLY CAUSING SOME TERMINALS TO DROP INTO IFR
STATUS. /CAB/

DECISION SUPPORT...

DSS CODE...YELLOW
DEPLOYED...NONE
ACTIVATION...NONE
ACTIVITIES...SLURRY SUPPORT
             MONITORING RIVER FLOODING
             MONITORING SEVERE WEATHER

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  54  71  46  67 /  80  60  40  10
BTR  54  72  50  70 /  80  60  40  10
ASD  62  71  53  70 /  60  70  60  20
MSY  63  72  55  69 /  50  70  60  20
GPT  64  70  55  70 /  60  80  70  40
PQL  65  73  56  72 /  60  80  70  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 11 PM THURSDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 11 PM THURSDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

&&

32
Hazardous weather outlook, Feb 21, 6:43 PM CST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
643 PM CST THU FEB 21 2013

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-221245-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
643 PM CST THU FEB 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE
OUTLOOK AREA TONIGHT. A COLD FRONT WILL MOVE INTO THE AREA
TONIGHT. THUNDERSTORMS WILL CONTINUE TO DEVELOP IN ADVANCE OF THIS
FRONT THROUGH THE OVERNIGHT HOURS. ALL MODES OF SEVERE WEATHER
ARE POSSIBLE WITH THE GREATEST RISK FOR SEVERE WEATHER WILL BE
NORTH OF THE INTERSTATE 12 CORRIDOR IN SOUTHEAST LOUISIANA AND
ACROSS ALL OF SOUTHWEST MISSISSIPPI.

SMALL CRAFT ADVISORIES WILL BE IN EFFECT THROUGH EARLY EVENING
FOR THE CHANDELEUR AND BRETON SOUNDS...AS WELL AS ALL OF THE GULF
COASTAL WATERS.

SEVERAL RIVER FLOOD WARNINGS REMAIN IN EFFECT ACROSS THE AREA.
REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE COLD FRONT WILL BECOME STATIONARY ALONG THE MISSISSIPPI AND
LOUISIANA COASTS FRIDAY MORNING. ANOTHER AREA OF LOW PRESSURE WILL
MOVE ALONG THE FRONT FRIDAY AFTERNOON AND EVENING. THIS WILL BRING
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THE AREA. A FEW
STORMS MAY BECOME STRONG TO SEVERE...MAINLY ALONG THE MISSISSIPPI
COAST. HEAVY RAINFALL IS ALSO POSSIBLE...WITH 1 TO 3 INCHES OF
RAIN ACROSS MUCH OF THE AREA WITH LOCALLY HIGHER AMOUNTS
ESPECIALLY ALONG THE MISSISSIPPI COAST AND EXTREME SOUTHEAST
LOUISIANA.

A THIRD AREA OF LOW PRESSURE WILL BRING THE FRONT BACK INTO THE
AREA AS A WARM FRONT ON SUNDAY...BEFORE A COLD FRONT MOVES
THROUGH THE AREA SUNDAY NIGHT OR MONDAY MORNING. SEVERE WEATHER
IS AGAIN POSSIBLE WITH THIS SYSTEM. TIMING OF THIS SYSTEM IS
SOMEWHAT UNCERTAIN...AND LATER FORECASTS ARE EXPECTED TO REFINE
THE TIMING AND STRENGTH OF THIS THREAT. ALL MODES OF SEVERE
WEATHER ARE POSSIBLE.

REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR ONGOING FLOODING
AT SEVERAL LOCATIONS THROUGH THE OUTLOOK PERIOD.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY THIS EVENING...AND
POSSIBLY FRIDAY EVENING...SUNDAY NIGHT AND MONDAY AS WELL.

32

In the hours before

Special weather statement, Feb 21, 7:55 PM CST, 1 hour 19 minutes before
LAZ034>037-MSZ068-069-220300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
755 PM CST THU FEB 21 2013

...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING AMITE
COUNTY...WILKINSON COUNTY...ST. HELENA PARISH...POINTE COUPEE
PARISH...EAST FELICIANA PARISH...WEST FELICIANA PARISH...

AT 753 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 21 MILES NORTHWEST OF LIBERTY TO 46
MILES WEST OF NEW ROADS...MOVING NORTHEAST AT 50 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  LOTTIE BY 830 PM...
  LIVONIA AND BATCHELOR BY 835 PM...
  MORGANZA AND BATCHELOR BY 840 PM...
  NEW ROADS AND BATCHELOR BY 845 PM...
  ST. FRANCISVILLE AND WOODVILLE BY 855 PM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM THURSDAY EVENING FOR
SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24/RR
Special weather statement, Feb 21, 8:40 PM CST, 34 minutes before
LAZ036-MSZ068>070-220345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
840 PM CST THU FEB 21 2013

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING AMITE
COUNTY...WILKINSON COUNTY...EAST FELICIANA PARISH...PIKE COUNTY...

AT 835 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 10 MILES NORTHEAST OF JACKSON...OR
ABOUT 2 MILES WEST OF NORWOOD...MOVING NORTHEAST AT 50 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
  CENTREVILLE BY 845 PM...
  6 MILES NORTHWEST OF FELPS BY 850 PM...
  LIBERTY BY 905 PM...
  MCCOMB AIRPORT AND 8 MILES NORTHWEST OF MAGNOLIA BY 925 PM...
  SUMMIT AND MCCOMB BY 930 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE SUB SEVERE HAIL UP TO
NICKEL SIZE AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME
OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM THURSDAY EVENING FOR
SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 12:59 PM CSTRiver Flood WarningLIXPike, Walthall21 hr

Nearby

Tornado Warnings in Mississippi, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.